Georgia, 2010Hail and Damaging Winds in Georgia, June 13, 2010
June 13, 2010 · NWS JAX · 4 events in 3 counties and zones
A stalled surface trough across southeast Georgia and the sea breezes with resultant outflows converged over an unstable air mass to yield scattered afternoon severe storms across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stalled surface trough across southeast Georgia and the sea breezes with resultant outflows converged over an unstable air mass to yield scattered afternoon severe storms across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 13, 1:54 PM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 13, 1:54 PM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
254 PM EDT SUN JUN 13 2010
.SYNOPSIS...SCT CONVECTION DEVELOPED OVER INLAND SE GA AND IS
CURRENTLY DRIFTING S TO SW AROUND 10 MPH. MESOANALYSIS SHOWS CAPES
IN THE INLAND AREAS RANGE FROM ABOUT 3-4K AND VERY LITTLE SHEAR.
THUS ANTICIPATE PULSE STORMS WITH GUSTY WINDS AND HEAVY RAINFALL.
TEMPS WERE IN THE MID TO LOCALLY UPPER 90S INLAND AND NEAR 90 AT THE
COAST. E COAST SEA BREEZE HAS BEGAN MOVING INLAND FROM W OF BRUNSWICK
TO NEAR METRO DUVAL AND THEN NEAR BUNNELL. OTHERWISE...LARGE SCALE
MID LEVEL RIDGE REMAINS LOCATED OVER W CENTRAL PORTIONS OF AL. WEAK
SFC TROUGHING NOTED FROM SC TO SE GA TO THE FL BIG BEND AREA HELPING
TO GENERATE SOME OF THE CONVECTION.
.SHORT TERM...
TONIGHT...ANTICIPATE ISOLD TO BRIEFLY SCT EVENING CONVECTION IN THE
WRN ZONES BEFORE DISSIPATING BY LATE THIS EVENING. TEMPS IN THE
LOWER 70S EXPECTED WITH PATCHY FOG POSSIBLE INLAND AREAS.
MONDAY...MID LEVEL RIDGE REMAINS IN AL AREA AND THE LLVL TROUGH
CONTS FROM SC TO SRN GA. THESE FEATURES COMBINED WITH CONVECTIVELY
ACTIVE W AND E COAST SEA BREEZES EXPECTED TO PRODUCE SCT CONVECTION
MAINLY IN THE AFTN HRS. VERY SLOW STORM MOTION WILL ENHANCE THE
HEAVY RAINFALL CHANCES. TEMPS STILL REMAIN VERY HOT IN THE MID AND
UPPER 90S WITH HEAT INDICES NEAR 108 IN SOME AREAS...JUST BELOW HEAT
ADVISORY CONDS BUT STILL DANGEROUS TO SOME RESIDENTS. MON
NIGHT...MAINLY ISOLD EVENING CONVECTION EXPECTED OVER MAINLY ERN
PORTIONS OF THE AREA. LOWS IN THE LOWER TO MID 70S.
TUE AND WED...MID LEVEL RIDGE MOVES FURTHER EWD AND THUS DEEP
TROPOSPHERIC WINDS WILL BE LESS THAN 10 KT. BETTER MEAN LAYER
MOISTURE AND AFTN HEATING EXPECTED TO ONCE AGAIN PRODUCE SCT
CONVECTION...MAINLY AFTN HRS. MAX TEMPS MAY TREND SLIGHTLY DOWNWARD
DUE TO INCREASED CLOUDS AND RAIN CHANCE BUT STILL MID AND UPPER 90S
EXPECTED. ISOLD TO SCT EVENING CONVECTION ANTICIPATED EACH DAY.
.LONG TERM (THU-SUN)
BOTH GFS AND ECMWF SHOW MEAN MID AND UPPER LEVEL RIDGE OVER
THE NE GULF ON THU AND THEN SHIFT IT A BIT WWD BY FRI...THEN
DIVERGE WITH THEIR SOLUTIONS ON HANDLING THE BASIC SYNOPTIC PATTERN.
IN THE LOWER LEVELS...RIDGE AXIS WILL BE S OF THE AREA AND PROMOTE A
WLY STEERING FLOW WITH MORE PRONOUNCED TROUGHING DEVELOPING OVER SRN
GA AND NRN FL FROM FRI-SUN. BOTH MODELS INDICATE PWATS HOVERING
AROUND 2 INCHES DURING THE PERIOD WITH POSSIBLE DECREASE IN MOISTURE
BY SUN. THE COMBINATION OF THE ELEVATED MOISTURE LEVELS (140% OF
NORMAL) AND SEA BREEZES AND POSSIBLY SHORTWAVES ROTATING ON THE ERN
SIDE OF THE MID LEVEL RIDGE ARE EXPECTED TO SUPPORT HIGHER THAN
NORMAL RAIN CHANCES AT 40-50% AT THIS TIME. WITH AN EXPECTED
DECREASE IN 850 MB TEMPS AND INCREASED RAIN CHANCES DAYTIME TEMPS
WILL BE NEAR OR JUST ABOVE NORMAL.
&&
.AVIATION...
VFR IS FORECAST. THUNDERSTORM CHANCES ARE TOO LOW TO WARRANT THEIR
INCLUSION IN ANY OF THE TERMINAL FORECASTS.
&&
.MARINE...
BERMUDA RIDGE AXIS OVER THE COASTAL WATERS WILL SLIP SOUTHWARD THIS
WEEK WITH A PRE-DOMINANT SWLY FLOW SETTING UP. WINDS WILL INCREASE
TO AROUND 15 KNOTS IN NOCTURNAL SURGES THE NEXT COUPLE OF NIGHTS. ANY
DURATIONS IN THE 15 TO 20 KNOT RANGE WILL LIKELY REMAIN TOO BRIEF TO
WARRANT ANY EXERCISE CAUTION HEADLINES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 99 75 98 / 20 30 10 40
SSI 77 95 79 93 / 10 20 20 30
JAX 74 97 76 96 / 10 30 20 40
SGJ 75 94 77 93 / 10 30 20 30
GNV 74 97 74 96 / 10 30 10 40
OCF 74 97 74 96 / 10 20 10 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
SHASHY/SHULER/KEEGAN
Hazardous weather outlook, Jun 13, 4:50 AM EST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
550 AM EDT SUN JUN 13 2010
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
550 AM EDT SUN JUN 13 2010
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON AND THIS EVENING ACROSS INLAND SOUTHEAST GEORGIA AND
ALONG THE INTERSTATE 75 CORRIDOR IN NORTH FLORIDA. STORM MOTION WILL
BE SOUTH TO SOUTHWEST 10 MPH OR LESS. THE PRIMARY CONVECTIVE
CONCERN WILL BE GUSTY WINDS.
HOT TEMPERATURES COMBINED WITH INCREASING HUMIDITIES WILL CREATE
HEAT INDEX VALUES IN THE 100 TO 110 DEGREE RANGE TODAY. EXERCISE
CAUTION IF OUTDOORS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
...HIGH HEAT INDICES THROUGH MID WEEK...
SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING. THE
POTENTIAL FOR HEAVY RAINFALL AND MINOR FLOODING IS EXPECTED
TO INCREASE TOWARD THE END OF THE WEEK.
AFTERNOON HEAT INDICES WILL BE 100 TO 105 THROUGH EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
ENYEDI
In the hours before
Special weather statement, Jun 13, 1:42 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
242 PM EDT SUN JUN 13 2010
GAZ132-134-131930-
BACON-COFFEE-
242 PM EDT SUN JUN 13 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN COFFEE
AND WESTERN BACON COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 330 PM EDT...
AT 242 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTHWEST OF ALMA...NEARLY
STATIONARY. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND
NICHOLLS AND ALMA THROUGH 330 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3167 8246 3164 8241 3144 8238 3145 8249
3147 8249 3147 8259 3147 8266 3167 8262
3168 8251
TIME...MOT...LOC 1842Z 225DEG 2KT 3162 8251
SHASHYSpecial weather statement, Jun 13, 2:29 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
329 PM EDT SUN JUN 13 2010
GAZ134-135-132000-
APPLING-BACON-
329 PM EDT SUN JUN 13 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL APPLING
AND EASTERN BACON COUNTIES FOR STRONG WINDS VALID UNTIL 400 PM EDT...
AT 328 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER APPLING COUNTY...OR 8 MILES SOUTH
OF BAXLEY...DRIFTING SOUTH. GUSTY WINDS UP TO 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3156 8238 3168 8243 3171 8223 3159 8223
TIME...MOT...LOC 1928Z 069DEG 1KT 3165 8231
ZIBURA
Special weather statement, Jun 13, 2:53 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
353 PM EDT SUN JUN 13 2010
GAZ162-163-132030-
CLINCH-ECHOLS-
353 PM EDT SUN JUN 13 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
CLINCH AND NORTHERN ECHOLS COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 430 PM EDT...
AT 353 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CENTERED 6 MILES NORTHWEST OF HOMERVILLE...MOVING SOUTHWEST AT 5 MPH.
WILL ALSO AFFECT AREAS AROUND HOMERVILLE...COGDELL AND DU PONT
THROUGH 430 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3080 8307 3086 8304 3086 8301 3087 8298
3099 8298 3117 8289 3116 8267 3074 8284
TIME...MOT...LOC 1953Z 031DEG 4KT 3108 8284
ZIBURASpecial weather statement, Jun 13, 3:00 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
400 PM EDT SUN JUN 13 2010
GAZ150>152-132030-
BRANTLEY-PIERCE-WARE-
400 PM EDT SUN JUN 13 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
BRANTLEY...CENTRAL WARE AND SOUTHWESTERN PIERCE COUNTIES FOR STRONG
WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM EDT...
AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF BLACKSHEAR...DRIFTING
SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND
BLACKSHEAR...WAYCROSS...SUNNYSIDE...NEEDHAM AND DEENWOOD THROUGH 430
PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO
50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3108 8221 3117 8250 3140 8235 3141 8223
3133 8216
TIME...MOT...LOC 2000Z 021DEG 3KT 3128 8229
CARROLLHail, Pierce
- When
- June 13, 3:08 PM EST
- Where
- Pierce County, 0.69 mi S of Blackshear
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.290, -82.250
A spotter reported penny size hail on Highway 84 just outside of the Blackshear city limits.
Thunderstorm Wind, Echols
- When
- June 13, 3:25 PM EST
- Where
- Echols County, Howell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.830, -83.050
Three trees were blown down along Howell Road between Highway 135 and Valentine Road.
Thunderstorm Wind, Pierce
- When
- June 13, 3:25 PM EST
- Where
- Pierce County, 1.77 mi E of Homestead
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.270, -82.250
Numerous trees and power lines were blown down in the Youmans Chapel Area.
Thunderstorm Wind, Coffee
- When
- June 13, 4:35 PM EST
- Where
- Coffee County, 2.24 mi SE of Lax
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.450, -83.090
Power lines were blown down in the Willacoochee Area.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kansas, June 13 to 18, 2010$817,000 · 1 in hail · 30 events
- Flash Flood in Nebraska, June 13 to 14, 2010$2.0 million · 1 event
- Tornado and Flash Flooding in Nebraska, June 13 to 14, 2010$325,000 · EF1 · 8 events
- Lightning Strike in North Carolina, June 13, 2010$500,000 · 1 event
- Flood in Iowa, June 13 to 26, 2010$500,000 · 1 event
- Damaging Winds and Lightning Strikes in North Carolina, June 13, 2010$200,000 · 55 kt wind · 10 events
- Flood in Missouri, June 13, 2010$250,000 · 1 event
- Flood in Iowa, June 13, 2010$250,000 · 1 event
- Hail and Damaging Winds in Texas, June 13, 2010$125,000 · 1.75 in hail · 6 events
- Flash Flood in Pennsylvania, June 13, 2010$150,000 · 1 event
- Flash Flooding and Hail in Illinois, June 13, 2010$65,000 · 1.25 in hail · 15 events
- Flooding and Damaging Winds in Indiana, June 13 to 14, 2010$20,000 · 65 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227425, 227426, 227427, 227428.